Sign in to follow this  
Followers 0

Lamictal and "vivid dreams"or nightmares

8 posts in this topic

Posted · Report post

Have noticed more frequent, vivid dreams and nightmares since starting Lamictal and want to know if others have experienced the same, and if so, did the dreams/nightmares taper off after a period of time? Also wondering if taking Lamictal in a.m. vs p.m. might make a difference.

Share this post


Link to post
Share on other sites

Posted · Report post

I had a vivid dream problem while titrating, but I'm not sure if it was that or the AAP that I was using at the time for sleeping.

As for AM or PM, there was a thread on that specifically that you might find helpful. For me, at least, I gradually switched to PM because I was having daytime drowsiness issues. I'm not sure if they were a symptom or a side-effect, and I'm not sure if it was a side effect of the lamictal or something else. But I've found that PM works best, regardless!

Share this post


Link to post
Share on other sites

Posted · Report post

I'm currently at 50 mg. and have not experienced drowsiness, if anything it's the opposite w/me. Today I switched to a.m. and did not get drowsy. Am hoping this will decrease the nightmares or that they will decrease as my system adjusts to the med.

Share this post


Link to post
Share on other sites

Posted · Report post

Have noticed more frequent, vivid dreams and nightmares since starting Lamictal and want to know if others have experienced the same, and if so, did the dreams/nightmares taper off after a period of time? Also wondering if taking Lamictal in a.m. vs p.m. might make a difference.

Yes, a lot more dreams, and very vivid!!!! I'm only up to the 50mg dose (up 12.5 mg/week). I am taking it A.M.

Share this post


Link to post
Share on other sites

Posted · Report post

Hi 3D,

Now that I've taken the Lamictal for several months (now 200mg) the dreams have tapered off completely and when I had them, it seemed each dosage increase would bring a new round of those vivid dreams. Now the only prob. I have is if I take 200mg's all at once, I get a headache, so I take 1 in morning and 1 early afternoon. It's all good now, and it seems the current dose is just right. Good luck with your titration. -Lav

Share this post


Link to post
Share on other sites

Posted · Report post

I have always been a vivid dreamer (migraine), but Lamictal caused "unsettling" dreams for the first couple of months I was on it. By unsettling, I don't mean nightmares, exactly, but dreams that weren't very pleasant. I have since returned to my "normal" vivid dreaming.

Share this post


Link to post
Share on other sites

Posted · Report post

I have extremely vivid and bizarre dreams, lots of nightmares. Not sure if it is the lamictal or the abilify when I was on that. I just quit abilify cold turkey a week ago, and since then I haven't had a nightmare, just vivid dreams, so it could have been abilify.

Again, not sure if the nightmares were from lamictal, but I'm pretty sure the vivid dreams have to do with lamictal. My dreams are so vivid that I can't separate them from reality sometimes.

Share this post


Link to post
Share on other sites

Posted (edited) · Report post

I LOVE FIONA APPLE YAAAAAAAY.

ok. back to normal.

i once had this dream (i was on lamictal)

i was singing in front of a gazzilion people (woodstock or something) and i can remember one line of what i was singing ---> "god is a whore so let us have our fun with him" ;)

Edited by Überpolarbear

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0